An improved Algorithm to Smooth Graded Quadrilateral Meshes Preserving the Prescribed Element Size

Author (s): Sarrate, J. and Huerta, A.
Journal: Communications in Numerical Methods in Engineering

Volume: 17, Issue 2
Pages: 89 – 99
Date: 2001


In the generation of quadrilateral unstructured meshes, special attention is focussed
to the shape of the elements. This is because it is well known that the distortion
of the elements and the accuracy of the analysis are closely related. However,
in adaptive schemes it is also essential that the newly generated mesh meets the
prescribed element sizes in order to obtain a solution with the desired precision.
In 1982 Giuliani developed a robust rezoning algorithm based on geometrical criteria.
It gives proven results in a smooth element size distribution, but elements do
not verify the prescribed element size when sharp distributions appear. This paper
presents a modi cation of the Giuliani method that generates nondistorted elements
while preserving the element size. Similar to the original method, this modification
can be extended to three-dimensional cases.



  Author   = {Sarrate, J. and Huerta, A.},
  Title    = {An improved Algorithm to smooth graded quadrilateral meshes preserving the prescribed element size},
  Fjournal = {Communications in Numerical Methods in Engineering},
  Volume   = {17},
  Number   = {2},
  Pages    = {89—99},
  Year     = {2001}}